Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 175, NWS St. Louis, MO

June 22, 2019Boone County, Missouri

NWS St. Louis, MO issued this river flood warning at Jun 22, 2019, 10:57 AM CDT for Boone County, Missouri. It took effect at Jun 22, 2019, 12:54 PM CDT. It was in force for 49 min.

The area

The outline as issued.

The facts

Issued
Jun 22, 2019, 10:57 AM CDT (15:57 UTC)
In effect from
Jun 22, 2019, 12:54 PM CDT
Expired
Jun 22, 2019, 1:43 PM CDT
In force
49 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Boone County, MO

The radar

The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Hinkson Creek at Columbia (TGRM7). The gauge peaked at 14.47 ft at Jun 22, 2019, 11:00 AM CDT.

actionminormoderate5101506/2206/23
Action stage
13 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06910230, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

520 
WGUS43 KLSX 221557
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1057 AM CDT Sat Jun 22 2019

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  Hinkson Creek at Columbia

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC019-231557-
/O.NEW.KLSX.FL.W.0175.190622T1754Z-190623T2251Z/
/TGRM7.1.ER.190622T1754Z.190622T2000Z.190622T2251Z.NO/
1057 AM CDT Sat Jun 22 2019

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Hinkson Creek at Columbia
* until Sunday afternoon.
* At 10:00 AM Saturday the stage was 12.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this afternoon 
  and crest near 16.7 feet by late this afternoon. The river is 
  forecast to fall below flood stage by late this afternoon.
* Impact:  At 16.0 feet...Right bank 50 feet downstream of the old 
  Providence Road bridge begins to flood.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/23  06/24  06/25  06/26  06/27

Small Streams
  Columbia        15.0   12.13       9.3    8.4                     


&&


LAT...LON 3895 9231 3894 9230 3891 9232 3891 9241
      3893 9241                       



$$
1 follow-up statement
460 
WGUS83 KLSX 221844
FLSLSX
Flood Statement
National Weather Service St Louis MO
143 PM CDT Sat Jun 22 2019

...The flood warning is cancelled for the following rivers in 
Missouri...
 
  Hinkson Creek at Columbia

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC019-221913-
/O.CAN.KLSX.FL.W.0175.000000T0000Z-190623T2251Z/
/TGRM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
143 PM CDT Sat Jun 22 2019

The Flood Warning is cancelled for
  the Hinkson Creek at Columbia.
* At  1:00 PM Saturday the stage was 13.3 feet.
* Flood stage is 15.0 feet.
* The river crested below flood stage at 14.7 feet. The river will 
  fall to 7.8 feet by tomorrow morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     06/23  06/24  06/25  06/26  06/27

Small Streams
  Columbia        15.0   13.33       7.8    9.4                     


&&


LAT...LON 3895 9231 3894 9230 3891 9232 3891 9241
      3893 9241                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 22, 10:35 AM CDT, 22 minutes earlier.

Area forecast discussion, Jun 22, 10:35 AM CDT, 22 minutes before
Area Forecast Discussion...Updated
National Weather Service Saint Louis MO
1035 AM CDT Sat Jun 22 2019

.UPDATE...
Issued at 1035 AM CDT Sat Jun 22 2019

Second round of convection that moved in just before sunrise into
central/northeast MO and then the STL metro area and lingered deep
into the morning hours will be too much to overcome for a recovery
to dangerous heat and humidity levels. As a result, the Heat
Advisory has been cancelled for the STL metro area. it will still
be quite humid, just not as hot.

These areas of thunderstorms are still expected to gradually wane
and become more scattered heading into the afternoon, with a
conditional severe risk with what does develop, but it will be a
low chance of anything new developing. This fairly quiet scenario
could persist deep into this evening before the next round moves
in.

TES

&&

.SHORT TERM...  (Through Late Tonight)
Issued at 235 AM CDT Sat Jun 22 2019

An MCS was dropping southeastward towards the St Louis metro area
early this morning. Will continue the Flash Flood Watch for parts
of northeast and central MO and west central and southwest IL
until 7 am. This MCS should gradually weaken and drop south-
southeast of our forecast area by noon. Until then there may still
be heavy downpours along with strong wind gusts on the leading
edge convection of the MCS this morning. The cloud cover should
thin out later this morning, and this along with an upper level
ridge over our area and southwesterly surface winds will lead to
warmer high temperatures today. These warm temperatures along with
high humidity will create dangerously high heat indices in the St
Louis metro area. Will continue the Heat Advisory for the St
Louis metro area this afternoon into the early evening. Another
nocturnal MCS may impact parts of our forecast area tonight as the
upper level ridge shifts east of our region with a southwesterly
flow shortwave approaching our area tonight.

GKS

.LONG TERM...  (Sunday through Friday)
Issued at 235 AM CDT Sat Jun 22 2019

A nocturnal MCS may be moving through our forecast area Sunday
morning with additional convection likely during the afternoon and
evening as an upper level trough approaches along with an
associated cold front which will move eastward through our
forecast area Sunday night. High temperatures will be slightly
cooler on Sunday due to increased cloud cover, precipitation, and
lowering upper level heights. Most of the convection should shift
east of our forecast area by Monday as the upper level trough
moves east-northeast of our region and the cold front moves east
of our area with slightly cooler and less humid air advecting into
the region. A less active and drier weather pattern is expected
for the upcoming work week. Warmer temperatures are forecast by
Wednesday as an upper level ridge develops over the central US
along with persistent southerly winds.

GKS

&&

.AVIATION...  (For the 12z TAFs through 12z Sunday Morning)
Issued at 631 AM CDT Sat Jun 22 2019

Most of the current convection will likely shift southeast of the
taf sites later this morning. There should be prevailing MVFR
ceiling heights this morning. The cloud ceiling should rise into
the VFR category later this morning in COU, by early evening in
the St Louis metro area, and by late tonight in UIN. Another
nocturnal MCS may move into UIN and COU late tonight and into STL
Sunday morning. Southeasterly surface winds will become more
south-southwesterly by late tonight.

SPECIFICS FOR KSTL: Most of the current convection will likely
shift southeast of STL by 18Z Saturday. There should be
prevailing MVFR ceiling heights today. The cloud ceiling should
rise into the VFR category by early evening. Another nocturnal
MCS may move into STL Sunday morning. Southeasterly surface winds
will become more south-southwesterly by late tonight.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 22, 7:52 AM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
752 AM CDT Sat Jun 22 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231300-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
752 AM CDT Sat Jun 22 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

There is a chance of thunderstorms today and tonight. Some storms
may be severe tonight with damaging winds and large hail the primary
threat.

In addition, thunderstorms will be capable of heavy rainfall this
morning across parts of northeast and central Missouri and west
central and southwest Illinois. Please refer to the Flash Flood Watch
product that is in effect for further information.

Heat index values are forecast to be near 105 this afternoon for the
Saint Louis metro area. Please refer to the Heat Advisory product
for further information.

Major river flooding is ongoing along parts of the Mississippi
and lower Illinois Rivers.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a chance for thunderstorms Sunday through Monday.
Severe storms are possible Sunday and Sunday night.

Major river flooding is forecast to continue along parts of the
Mississippi and lower Illinois Rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight. Spotters are encouraged to
report any severe weather, if observed, to the National Weather
Service. Spotters are also encouraged to report rainfall amounts in
excess of an inch or any flooding, if observed, to the National
Weather Service.

GKS

In the hours before

Special weather statement, Jun 22, 9:02 AM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service St Louis MO
902 AM CDT Sat Jun 22 2019

ILZ101-102-MOZ063-064-221430-
St. Clair IL-Monroe IL-St. Louis MO-St. Louis City MO-
902 AM CDT Sat Jun 22 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MONROE...
NORTHWESTERN ST. CLAIR AND SOUTH CENTRAL ST. LOUIS COUNTIES AND
SOUTHERN ST. LOUIS CITY UNTIL 930 AM CDT...

At 902 AM CDT, Doppler radar was tracking a strong thunderstorm over
Bella Villa, moving east at 30 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
St. Louis, Belleville, East St. Louis, Webster Groves, Fairview
Heights, Clayton, Cahokia, Swansea, Crestwood, Columbia, Richmond
Heights, Sunset Hills, Brentwood, Maplewood, Shrewsbury, Centreville,
Dupo, Millstadt, Lakeshire and Affton.

LAT...LON 3850 9040 3865 9034 3859 8998 3842 9001
TIME...MOT...LOC 1402Z 284DEG 25KT 3855 9028

KD
Local storm report, Jun 22, 10:17 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1017 AM CDT SAT JUN 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 AM     FLASH FLOOD      FULTON                  38.85N 91.95W
06/22/2019                   CALLAWAY           MO   LAW ENFORCEMENT

            COUNTY DISPATCH REPORTS ROADWAYS COVERED IN
            WATER IN FULTON, MO.

&&

KD
Local storm report, Jun 22, 10:18 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1018 AM CDT SAT JUN 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 AM     FLASH FLOOD      4 SE KINGDOM CITY       38.90N 91.88W
06/22/2019                   CALLAWAY           MO   LAW ENFORCEMENT

            COUNTY DISPATCH REPORTS ROADWAYS COVERED IN
            WATER NORTH OF FULTON, MO.

&&

KD
Local storm report, Jun 22, 10:33 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1033 AM CDT SAT JUN 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      1 ENE COLUMBIA          38.96N 92.30W
06/22/2019                   BOONE              MO   PUBLIC

            MULTIPLE ROADS FLOODED IN AND AROUND
            COLUMBIA.

&&

PW
Local storm report, Jun 22, 10:34 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1034 AM CDT SAT JUN 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 AM     HAIL             1 S GLENDALE            38.59N 90.38W
06/22/2019  M0.25 INCH       ST. LOUIS          MO   PUBLIC

&&

KD
Local storm report, Jun 22, 10:47 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1047 AM CDT SAT JUN 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 AM     HAIL             1 S GLENDALE            38.59N 90.38W
06/22/2019  M0.25 INCH       ST. LOUIS          MO   PUBLIC

            CORRECTS PREVIOUS HAIL REPORT FROM 1 S
            GLENDALE.

&&

KD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:44 AM CDTSpecial Weather StatementLSXShelby31 min
Jun 22, 6:31 AM CDTAreal Flood AdvisoryLSXAudrain119 min
Jun 22, 6:53 AM CDTFlash Flood WarningLSXAudrain, Boone, Callaway, Monroe, Montgomery6 hr
Jun 22, 9:02 AM CDTSpecial Weather StatementLSXCity of Saint Louis28 min
Jun 22, 9:08 AM CDTAreal Flood AdvisoryLSXJefferson, Saint Charles, Saint Louis, City of Saint Louis3 hr
Jun 22, 9:19 AM CDTFlash Flood WarningLSXCallaway, Montgomery, Warren6 hr
Jun 22, 9:32 AM CDTFlash Flood WarningLSXBoone, Callaway, Cole, Gasconade, Moniteau, Osage6 hr
Jun 22, 3:09 PM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Cole, Knox, Lewis and 8 more23 hr
Jun 22, 3:33 PM CDTRiver Flood WarningLSXLincoln22 hr
Jun 22, 3:33 PM CDTRiver Flood WarningLSXLewis4 days
Jun 22, 5:04 PM CDTRiver Flood WarningLSXLewis4 days

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.